What is “bloody dew” ?

Is "bloody dew" a complication or a side effect?

In the process of sugaring or after the procedure, you can notice tiny droplets of blood on the skin. This is a serosanguinous fluid, coming from the places where hair was pulled out. This phenomenon is called a "blood dew". The name is scary. What is it, a complication or a side effect? How it appears, whether it can be avoided and how to deal with it - we will discuss it in details further.

Why does the "blood dew" appear?

The "Bloody dew" is a side effect that appears in individual cases. It depends on the hair follicle depth occurrence and the hair thickness. Usually this happens during primary epilation. This is not a complication and happens even to an experienced practitioner with an ideal technique.

Hair with its root is removed during epilation, and as hairs are located close to the blood vessels, they can get damaged. And if it does get damaged the serosanguinous fluid appears. This happens more often when removing coarse hairs. That is why it is more common in men.

With every other procedure, a hair and its bulb become thinner, the vessels are no longer injured, and the blood does not appear. Therefore, if you get red blood dots on your skin during your first sugaring, do not be afraid and refuse to have this type of hair removal ever again. Now you know that this is a normal reaction of your body.

Skin “pinpoint bleeding” should not scare a sugaring professional away!

What should I do if the “blood dew” occurs?

If blood appears during the sugaring procedure, the very first thing you, as a practitioner, need to do is to remain calm. Explain to the client what it is, why it happened and why it will disappear if they do sugaring regularly.

Further actions:

  1. Soak a napkin in a disinfectant solution (hydrogen peroxide, "Chlorhexidine" or "Tonic CLEANSING HERBAL WATER Witch Hazel");
  2. Treat the area on which droplets of blood appeared;
  3. Apply a soothing and healing tonic «HERBAL Tonic with Chamomile or Lavender»;
  4. Continue the procedure;
  5. Watch for hygiene, strictly avoid mixing any amount of blood with the paste in the container.

So, the "blood dew" is a natural physiological phenomenon caused by the damage of blood vessels, and it should not confuse neither the practitioner, nor the client. For a novice esthetician it is important not to panic, but to respond professionally. Be confident and calm, let the client feel your competence.

← Prev

Next →